Thunderstorm Wind, Monroe
- When
- July 1, 12:23 PM EST to 12:37 PM EST
- Where
- Monroe County, Long Pond
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.050, -75.467
A severe thunderstorm caused scattered outages across the central part of Monroe County when it pulled down numerous large limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm caused scattered outages across the central part of Monroe County when it pulled down numerous large limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 1, 10:15 AM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 AM EDT SUN JUL 1 2001
GOODNESS...IT/S THERMODYNAMICALLY RIPE AROUND HERE. SOUNDINGS FROM
OKX AND LWX BOTH HAVE PWATER VALUES ABOVE 1.5 INCHES AND CAPES ABOVE
2000 J/KG. DON/T EXPECT ANY MORE WARM AIR OR MOISTURE INTO AREA AT
LOWER LEVELS GIVEN SFC AND H8 ANALYSES...BUT THERE/S ENOUGH AND NEW ETA
SUGGESTS WITH SOME BACKING OF THE WIND ABOVE H7 AT 18Z THAT IT COULD
DESTABILIZE MORE.
INITIALLY...THE BEST DYNAMICS APPEAR N OF FA...BUT EVENTUALLY WE ARE
RATHER CLOSE TO THE RIGHT REAR QUAD OF AN UPPER JET AND WE ALREADY
SEE SOME H5 DIFLUENCE PER ANALYSIS. THERE IS SOME...BUT NOT AN
ABUNDANCE OF...SPEED AND DIRECTIONAL SHEAR FROM THE SFC TO H7 (MAYBE
15 TO 20 KTS OF SPEED SHEAR AND 30 DEG OF DIRECTIONAL SHEAR).
WE CAN SEE THE CONVECTION LINES ESTABLISHING THEMSELVES FROM UPSTATE
NY INTO NWRN PA AT 11 AM ON RADAR...AND THEY ARE INCREASINGLY ACTIVE
WITH REGARDS TO LIGHTNING GIVEN THE LDS. EXPECT THEM TO PROPOGATE
DOWN INTO OUR AIR MASS THIS AFTERNOON AND EVENING. WITH PLENTY OF
THERMODYNAMIC AND SOME DYNAMIC ENERGY...HAVE PUT THE WORDING FOR THE
CONVECTION AHEAD OF THE WORDING FOR THE HEAT IN THE FCST. SINCE WE
ARE CLOSE TO CONVECTIVE TEMPS ALREADY...HAVE NOT TRIED TO TIME TSTM
DEVELOPMENT...HOWEVER HAVE APPLIED TIMING TO POTENTIALLY SEVERE WX.
MASSAGED SOME TEMPS A LTL BASED ON CURRENT READINGS...MAINLY DOWN A
LTL FAR NW AS CLOUDS ARE THERE AND MPO SEEMS HARD PRESSED TO REACH
THE 80S...AND UP A LTL ALONG THE COAST AS LOW LVL FLOW LOOKS STRONG
ENOUGH TO ALLOW TEMPS THERE NEAR 90. DID NOT CHANGE THE URBAN HEAT
WARNING OR THE HEAT ADVISORY.
SML CRAFT HEADLINE CONTD FOR TNGT AND MON.
.PHI...URBAN HEAT WRNG TDA PA67-71 NJ15/17-19 DE1
HEAT ADVY TDA NJ16/21-23 MD8/12/15/19/20 DE2-3
MPDDEZ001-NJZ001-007>010-015>019-PAZ054-055-060>062-067>071-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1213 PM EDT SUN JUL 1 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT FOR THE FOLLOWING LOCATIONS: IN PENNSYLVANIA BERKS...BUCKS...CARBON...CHESTER...DELAWARE...LEHIGH...MONROE... MONTGOMERY...NORTHAMPTON...PHILADELPHIA. IN NEW JERSEY BURLINGTON...CAMDEN...GLOUCESTER...HUNTERDON...MERCER...MORRIS... SALEM...SOMERSET...SUSSEX...WARREN. IN DELAWARE NEW CASTLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. SKYWARN ACTIVATION IS REQUESTED. MPD
The Binghamton radar (KBGM), 135 km away, was scanning. The volume nearest the first event began at 17:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260078.